Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: really worried about past selenium use cyimda1

Posted by headachequeen on January 8, 2004, at 16:06:38

In reply to Topamax and migraines, posted by cyimda1 on January 8, 2004, at 12:53:51

> Kat--
>
> Wow--that makes me feel better. The migraines do seem to be slowing slightly. Down to a size 10?? Sixty pounds wow!! What kind of time frame are we talking about? I -- stupidly enough...didn't weigh myself when I started on Topamax at the beginning of November. But this was the first holiday season that I didn't binge. I also used to be a choc-aholic. No desire now, and I know they are a trigger for migraines as well as coca-cola and other caffeine products. Since all carbonated beverages taste much like "battery acid" now, I've gone almost exclusively to water so I'm sure that's helping the weight loss as well. How long did it take before you leveled off, and how quickly did the weight drop? Did you ever feel really weak because of it?

Funny but I hadn't thought about carbonated beverages... I just don't feel like drinking them any more... good thing too as the laryngo whatsis told me they are no longer to be on my list of what I am to drink anyway LOL along with alcoholic beverages (no great hardship there as far as I am concerned either)..
I used to drink a couple of cans of pop a day and not think about it.. and now if I do pour a glass of pop it sits there with perhaps a sip out of it until someone pours it down the drain... so that is probably another effect of the Topomax (Dr Jones would be so pleased to know that <G>)

The weight loss started almost immediately... three pounds in the first week and that was such a boost to my morale I must say as the antidepressants I had been on had increased my weight as well as my personal reaction to depression (eat like there may never be food again) and to think that I used to be a whole 96 or 97 pounds... sigh... those were the days...

by the end of the summer none of the clothes I owned including clothes I had bought to accommodate the change in size fit me... at the moment I have a guest room buried in clothes that I have tossed here and there as I tried to find things to wear over the Christmas period... and then by the end of September I was searching for slacks and skirts and jeans that were a size ten... from sixteen or so to a ten...
and then when I went on course in late October it seemed to level off.. or because I was so incredibly active... climbing, scrambling, crawling, etc... I was eating more in a day than I had eaten in a week or more prior to then...
I was still eating my yoghurt for breakfast and lunch with olives and cashews, about an ounce of each for snacks... but for dinner would have meat and a baked potato and a vegetable and sometimes even a dessert... a piece of pie or a couple of cookies...
now things are normal again, the Topomax normal that is.. I am not really interested in food during the day, although last night I ate a grilled chop and peas and tried to eat a baked potato... forget that one.. did eat the skin though, the best part LOL...
I seem to crave protein again and I know I have asked about that before on this board and no one seems to find that particular craving accompanying the medication but I have never had it before...
the levelling phase seems to have come to an end...
I find that while the size ten jeans and pants fit basically, the waists are too loose, loose enough to look sloppy and I have lost a couple more pounds again... and that is with the Christmas food chaos thrown in...
turkey and dressing and cranberries and potatoes and gravy and all that...
and gravy is something I have to have...
although I had no wish for seconds of anything... even mashed potatoes and gravy which last Christmas as other years has been an absolute obsession... and that despite the heavy depression that moved in to live with me this year...
So if I can lose a couple of pounds and an inch or so around the waist despite depression and still not crave chocolate...this stuff must really be effective...
I also find that I am not as interested in coffee now... and that is something to which I admit an addiction...
cannot finish the first cup in the morning...
I know, more than two cups causes dehydration,have heard it so often, but I drink it by the gallon as a rule, especially when I am writing or working... but lately, it is only when we are out that I finish a cup...
and that first cup sits there ignored... unheard of...
maybe I should quit taking this stuff LOL
I would be happy to lose another ten pounds...
very happy... but then I think I might worry????
of course I do not want the migraines back...
and I do not want to gain the weight back...
and I do not want the food cravings/binges back...
and I DO NOT WANT the seizures...
and I do not trust the other medication at all as far as the seizures are concerned..
saw my doctor today and his reaction was that the seizure was probably caused by stress...
and he fluffed it off... now that reaction causes stress... does he not realise how terrifying these things can be????
next appointment could be a real knock down drag out war if he continues with that casual approach...
I don't think that is what the neuro meant by management of treatment... surely????
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:50878
URL: http://www.dr-bob.org/babble/20040105/msgs/298215.html